Previous |  Up |  Next

Article

Title: Regions of stability for ill-posed convex programs (English)
Author: Zlobec, Sanjo
Language: English
Journal: Aplikace matematiky
ISSN: 0373-6725
Volume: 27
Issue: 3
Year: 1982
Pages: 176-191
Summary lang: English
Summary lang: Czech
Summary lang: Russian
.
Category: math
.
Summary: Regions of stability are chunks of the space of parameters in which the optimal solution and the optimal value depend continuously on the data. In these regions the problem of solving an arbitrary convex program is a continuous process and Tihonov's regularization is possible. This paper introduces a new region we furnisch formulas for the marginal value. The importance of the regions of stability is demostrated on multicriteria decision making problems and in calculating the minimal index set of binding constraints in convex programming. These two nonlinear problems can be reduced to calculating a region of stability for a simple linear program. If Slater's condition holds, or for the rihgt hand side perurbations, the results reduce to the familiar ones. (English)
Keyword: ill-posed convex programs
Keyword: regions of stability
Keyword: Tihonov’s regularization
Keyword: formulas for the marginal value
Keyword: multicriteria decision making
Keyword: minimal index set of binding constraints
MSC: 90C25
MSC: 90C31
idZBL: Zbl 0482.90073
idMR: MR0658001
.
Date available: 2008-05-20T18:19:10Z
Last updated: 2015-07-08
Stable URL: http://hdl.handle.net/10338.dmlcz/103961
.
Related article: http://dml.cz/handle/10338.dmlcz/104191
.
Reference: [1] R. Abrams L. Kerzner: A simplified test for optimality.Journal of Optimization Theory and Applications. 25 (1978), 161-170. MR 0484413, 10.1007/BF00933262
Reference: [2] A. Ben-Israel A. Ben-Tal S. Zlobec: Optimality in Nonlinear Programming: A Feasible Directions Approach.Wiley-Interscience, New York 1981. MR 0607673
Reference: [3] A. Ben-Israel A. Ben-Tal A. Charnes: Necessary and sufficient conditions for a Pareto-optimum in convex programming.Econometrica 45 (1977), 811 - 820. MR 0452684, 10.2307/1912673
Reference: [4] A. Ben-Israel T. N. E. Greville: Generalized Inverses: Theory and Applications.Wiley-Interscience, New York 1974. MR 0396607
Reference: [5] B. Brosowski: On parametric linear optimization.Optimization and Operations Research, Springer Verlag Lecture Notes in Economics and Mathematical Systems No. 157(R. Henn, B. Korte and W. Oettli, editors), Berlin, 1978, pp. 37-44. Zbl 0405.90072, MR 0525726
Reference: [6] G. B. Dantzig J. Folkman N. Shapiro: On the continuity of the minimum set of a continuous function.Journal of Mathematical Analysis and Applications 17 (1967), 519-548. MR 0207426, 10.1016/0022-247X(67)90139-4
Reference: [7] I. I. Eremin N. N. Astafiev: Introduction to the Theory of Linear and Convex Programming.Nauka, Moscow, 1976. (In Russian.) MR 0475825
Reference: [8] J. P. Evans F. J. Gould: Stability in nonlinear programming.Operations Research 18 (1970), 107-118. MR 0264984, 10.1287/opre.18.1.107
Reference: [9] A. V. Fiacco: Convergence properties of local solutions of sequences of mathematical programming problems in general spaces.Journal of Optimization Theory and Applications 13 (1974), 1-12. Zbl 0255.90047, MR 0334946, 10.1007/BF00935606
Reference: [10] J. Gauvin J. W. Tolle: Differential stability in nonlinear programming.SlAM Journal on Control and Optimization 15 (1977), 294-311. MR 0441352, 10.1137/0315020
Reference: [11] H. J. Greenberg W. P. Pierskalla: Extensions of the Evans-Gould stability theorems for mathematical programs.Operations Research 20 (1972), 143-153. MR 0316101, 10.1287/opre.20.1.143
Reference: [12] J. Guddat: Stability in convex quadratic parametric prcgramming.Mathematische Operationsforschung und Statistik 7 (1976), 223 - 245. MR 0408827, 10.1080/02331887608801291
Reference: [13] W. Krabs: Stetige Abänderung der Daten bei nichtlinearer Optimierung und ihre Konsequenzen.Operations Research Verfahren XXV 1 (1977), 93-113. Zbl 0401.90094
Reference: [14] B. Kummer: Global stability of optimization problems.Mathematische Operationsforschung und Statistik, series Optimization (1977). Zbl 0376.90083, MR 0478618
Reference: [15] O. Mangasarian: Nonlinear Programmirg.McGraw-Hill, New York, 1969. MR 0252038
Reference: [16] D. H. Martin: On the continuity of the maximum in parametric linear programming.Journal of Optimization Theory and Applications 17 (1975), 205-210. Zbl 0298.90041, MR 0386676, 10.1007/BF00933875
Reference: [17] V. D. Mazurov: The solution of an ill-posed linear optimization problem under contradictory conditions.Supplement to Ekonomika i Matematičeskii Metody, Collection No. 3 (1972), 17-23. (In Russian.) MR 0391950
Reference: [18] M. Z. Nashed (editor): Generalized Inverses and Applications.Academic Press, New York, 1976.
Reference: [19] F. Nožička J. Guddat H. Hollatz B. Bank: Theorie der linearen parametrische Optimierung.Akademie - Verlag, Berlin, 1974.
Reference: [20] M. S. A. Osman: Qualitative analysis of basic notions in parametric convex programming, I.Aplikace Matematiky 22 (1977), 318-332. Zbl 0383.90097, MR 0449692
Reference: [21] M. S. A. Osman: Qualitative analysis of basic notions in parametric convex programming, II.Aplikace Matematiky 22 (1977), 333-348. Zbl 0383.90098, MR 0449693
Reference: [22] S. M. Robinson: A characterization of stability in linear programming.MRC Technical Report 1542, University of Wisconsin, Madison (1975).
Reference: [23] T. R. Rockafellar: Convex Analysis.Princeton University Press, 1970. Zbl 0193.18401, MR 0274683
Reference: [24] A. N. Tihonov V. Y. Arsenin: Solutions of Ill-Posed Problems.Winston, Washington D. C., 1977. MR 0455365
Reference: [25] A. C. Williams: Marginal values in linear programming.Journal of the Society of Industrial and Applied Mathematics 11 (1963), 82-94. Zbl 0115.38102, MR 0184725, 10.1137/0111006
Reference: [26] H. Wolkowicz: Calculating the cone of directions of constacy.Journal of Optimization Theory and Applications 25 (1978), 451-457. MR 0525723, 10.1007/BF00932906
Reference: [27] S. Zlobec: Marginal values for arbitrarily perturbed convex programs.Glasnik Matematički (1982, forthcoming). MR 0658001
Reference: [28] S. Zlobec A. Ben-Israel: Perturbed convex programs: continuity of optimal solutions and optimal values.Operations Research Verfahren XXXI 1 (1979), 737-749.
Reference: [29] S. Zlobec A. Ben-Israel: Duality in convex programming: a linearization approach.Mathematische Operationsforschung und Statistik, series Optimization 10 (1979), 171 - 178. MR 0548525, 10.1080/02331937908842560
Reference: [30] S. Zlobec B. Craven: Stabilization and determination of the set of minimal binding constraints in convex programming.Mathematische Operationsforschung und Statistik, series Optimization 12 (1981), 203-220, MR 0619646, 10.1080/02331938108842721
Reference: [31] S. Zlobec R. Gardner A. Ben-Israel: Regions of stability for arbitrarily perturbed convex programs.In Mathematical Programming with Data Perturbations I (A. V. Fiacco, ed.), M. Dekker, New York, 1982, 69-89. MR 0652938
.

Files

Files Size Format View
AplMat_27-1982-3_4.pdf 1.994Mb application/pdf View/Open
Back to standard record
Partner of
EuDML logo